Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.
Doctors' Answers to "Frequently Asked Questions" - Bruising
These comments are made for the purpose of discussion and should NOT be used as
recommendations for or against therapies or other treatments. An individual patient is
always advised to consult their own physician.
Blood Circulation and bruising
Question: I am 26 years old, female. I have a son who is 18 months old. I noticed
that after having my son I get bruises on my legs. They come and go sometimes. Some are
from bumping on the desk, but there are some that I cannot explain where they are coming
from. There's one right below the back of my knee that keeps coming back. The color is
almost purple. Why am I getting these bruises?
Answer: Well, I can't say off hand. Get your platelets and bleeding times
checked. Are you on any medications, including aspirin?
Question: After taking anti inflamatories, i.e. difine 75 and voltoral, I have
experienced severe bleeding under the skin on the upper thighs and lower abdomen, and also
in the lower calves on both legs etc. It is very painful to touch.
Answer: Non steroidal anti inflammatories are excellent for many things, but
unfortunately making bruises is one of them. The drug inhibits (reversibly as opposed to
aspirin which is non reversible) the ability of the platelets to start the coagulation
cascade. This results in bruising. Acetaminophen will not do this, but also is not an
Back to Drug InfoNet Home Page.
Back to Doctor FAQ main page.